Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

180 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Garcinia cambogia cause constipation and stomach pain?

Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9410 Questions

default
Posted on Thu, 30 Mar 2017 in Digestion and Bowels
Question: Does Garcinia Cambodia cause constipation or stomach pains. Every since I started using it I am bloated, have terrible stomach aches and do have bowel movements but not what I consider adequate. I take laxatives, stool softners.
doctor
Answered by Dr. Shoaib Khan 2 hours later
Brief Answer:
Yes it most certainly can; take pantoprazole and plenty of water

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help. Yes, I am afraid it does. Some of the most common side effects of Garcinia cambogia include:

+Heart burn
+Dry mouth
+Abdominal discomfort
+Abdominal bloating
+Nausea
+Vomiting
+Dizziness
+Belching
+Irritability
+Increased gas
+At times even diarrhoea

I would recommend going off the laxatives and softners for a while, and if you have a bowel movement without the laxatives simply due to the Garcinia, then you need not continue with the stool softners or laxatives.

I also recommend the initiation of antacids like omeprazole or pantoprazole, one tablet 15 minutes before each meal, along with plenty of water (at least 2-3 litres per day).

I hope you find my response helpful. Please feel free to write back to me for any further clarifications, I am always here to help.

Best wishes.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Shoaib Khan 6 hours later
It would sound like garcenia cambogia is what I need to go off! I have or have had every one of the symptoms. Thanks so much.
doctor
Answered by Dr. Shoaib Khan 6 minutes later
Brief Answer:
My pleasure entirely ma'am

Detailed Answer:
Hi

You are always welcome ma'am.

Best wishes.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Diarrhoea

doctor1 MD

I ve been pretty sick fora week. It began when my GP thought I might have clot in my right leg (swelling, redness , warmth) so she sent me to the hospital for a sonogram. It was negative, but the doctor there wanted me to come back the next day.I...

doctor1 MD

My 4 month old boy poop is somewhat whitish yellow/lime color since 2/3 days and its loose in nature .Previously his poop color was sometimes yellow and greenish in color. It is sign of worry for this whitish yellow/lime nature.

doctor1 MD

Hi My wife is now almost 38 weeks pregnant. Today she had uneasiness in stomach and had loose motions . Is this the start of labour. How and when do we go to the Emergency or Hospital ?

doctor1 MD

i have been suffering from stomach acidity doctor prescribed me pan 40 and perinom tablets but after 4 days of prescription, im suffering from loose motion in the morning -diarrhoea

doctor1 MD

I was vacationing in new york and returned to california on December 1. I ate a lot of street food in New York. On my flight home, I had stomach upset and nausea already. In the evening of Dec.1 I vomited a lot and subsequently had diarrhea . I also had low grade fever for 1 day. Though I am better, with good appetite , my stools have remained not formed. It s not liquid diarrhea but some parts are just sandy or grainy and the others are like shredded. I have bloating and mild nausea, and continue to have abdominal cramps. What kind of infection do you think I have? Thanks.

doctor1 MD

Three days ago I went to the local emerg department with nausea , vomitting, dizziness , headache and strong abdominal pain . They took blood and urine samples, performed xray and ct scans. They gave me fluids, pain meds, gravol, and antibiotics intravenously. Nothing showed up on the tests they did. I began to have diarrhea twenty hours after being admitted to the hospital. They felt my illness was likely gastrointestinal . I was released from the hospital at my request. The pain has lessened dramatically in the last three days. My eyes have a yellow tinge to them, though are white where my eyelid sits. They also have a slight film, which seems like just clear fluid, over them.My stool is slowly becoming less watery but is very foul smelling and has changed colour. It is very dark; almost black. I suppose that the yellowing of my eyes is most troubling as this has never occurred before. Wondering what my next steps should be? Is this illness just running its course or should I be re-examined?

doctor1 MD

Ok my son has had diarrhea and vomiting Tuesday and Wednesday just loose stool. No fever except Tuesday eveing only 100. He went to school today and came home feeling terrible. He said after he dank from the water fountain he started feeling bad. Now he has had diarrhea and vomiting since he got home from school. His temp is 98 with blood shot eyes? Any thoughts. Should I take him to the doctor in the morning?